Texas, 2015Coastal Flood in Texas, December 27, 2015
December 27, 2015 · NWS HGX · 1 event in 1 county or zone
A long southeasterly wind fetch across the western Gulf of Mexico drove up a swell that inundated sections of the Bolivar Peninsula.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A long southeasterly wind fetch across the western Gulf of Mexico drove up a swell that inundated sections of the Bolivar Peninsula.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Dec 27, 3:12 PM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Dec 27, 3:12 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
312 PM CST SUN DEC 27 2015
.DISCUSSION...
BUSY AFTERNOON WITH MAJOR WEATHER CHANGES FINALLY UNFOLDING ACROSS
SERN TX. AT 21Z COLD FRONT WAS FINALLY GETTING AN EWD PUSH AS
STRONG UPPER LOW FINALLY BEGINS TO EJECT ACROSS CENTRAL TX. PRE-
FRONTAL AIRMASS REMAINS QUITE VOLATILE ACCORDING TO OBSERVED AND
FORECAST SOUNDINGS...HOWEVER TSTM ACTIVITY HAS BEEN SLOW TO GET
ENERGIZED AS NLY STEERING FLOW HAS ALLOWED VERY LITTLE TRANSIENT
TIME FOR THE STORMS OVER THE WARM SECTOR. THIS MAY CHANGE INTO THE
EARLY EVENING AS FLOW ALOFT VEERS A BIT AND STORMS INCREASE IN LOW
LEVEL CONVERGENCE ZONE AHEAD OF THE FRONT OVER GALVESTON BAY. WILL
EXTEND THE WATCH AHEAD OF THE COLD FRONT THROUGH 7P UNTIL FRONT
PUSHES EAST OF OUR AREA. HEAVY RAINFALL WHICH HAS PERSISTED TO
THE NW OF HOUSTON WILL ALSO LIKELY BEGIN TO SHIFT EWD...ALTHOUGH
SHOWERS AND ISOLATED TSTMS CAN BE EXPECTED TO PERSIST WELL INTO
TONIGHT UNTIL UPPER LOW CLEARS THE AREA.
WINDS WILL REMAIN STRONG AND GUSTY OUT OF THE SOUTH-SOUTHEAST
AHEAD OF THE FRONT...PRIOR TO DRAMATIC WIND SHIFT AND 15-20
DEGREE TEMPERATURE DROP AS THE FRONT PUSHES THROUGH. WINDS REMAIN
BRISK BEHIND THE FRONT...BUT EXPECT WILL DROP BELOW ADVISORY
CRITERIA THIS EVENING. EXCEPTION WILL BE NEAR THE COAST WHERE
WINDS MAY BLOW A BIT STRONGER WELL INTO THE EVENING.
THE START TO THE WORK WEEK WILL BE SIGNIFICANTLY COLDER THAN WHAT
WE HAVE BEEN EXPERIENCING WITH WIND CHILLS IN THE 20S AND LOWER
30S TOMORROW MORNING. ALL IN ALL...COOLER WEATHER WILL REMAIN THE
NORM THROUGH THE NEXT WEEK WITH HIGHS IN THE 50S AND LOWS IN THE
30S/40S. EXECPTION WILL BE MID-WEEK WITH RAIN CHANCES RETURN
TUESDAY NIGHT/WEDNESDAY MORNING AND TEMPS A BIT WARMER ON
WEDNESDAY. A COLD START TO THE NEW YEAR WITH HIGHS ON FRIDAY
PERHAPS NOT GETTING OUT OF THE 40S FOR THE NORTHERN COUNTIES.
EVANS
&&
.MARINE...
STRONG COLD FRONT CROSSING THE WATERS FROM WEST TO EAST AT THIS
HOUR. GRADIENT WINDS STRONG AHEAD OF AND BEHIND THE FRONT...WITH A
WIND SHIFT FROM SOUTH TO NORTHWEST AS FRONT PUSHES THROUGH. HAVE
GUSTED CLOSE TO GALES AT THE BUOYS AND SOME COASTAL LOCATIONS TODAY.
WITH STRONG GRADIENT AND MIXING EXPECT SOME GUSTS NEAR GALES TO
DEVELOP AGAIN TONIGHT BEHIND THE FRONT. FOR THIS REASON HAVE
CONTINUED GALE WARNINGS FOR MOST MARINE ZONES...FOR FREQUENT GUSTS
TO GALES. WINDS AND SEAS SHOULD DECREASE AS WE GET INTO MONDAY.
46
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 37 50 35 57 46 / 50 10 10 10 20
HOUSTON (IAH) 40 53 37 57 49 / 60 10 10 10 30
GALVESTON (GLS) 45 53 46 60 55 / 60 10 10 10 40
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
COASTAL FLOOD ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: GALVESTON.
GM...GALE WARNING UNTIL 6 AM CST MONDAY FOR THE FOLLOWING ZONES:
MATAGORDA BAY...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY.
&&Hazardous weather outlook, Dec 27, 3:15 PM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
315 PM CST SUN DEC 27 2015
TXZ163-164-177>179-200-282115-
HOUSTON-LIBERTY-POLK-SAN JACINTO-TRINITY-WALKER-
315 PM CST SUN DEC 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A STRONG STORM SYSTEM AND ASSOCIATED COLD FRONT CONTINUES TO MOVE
EAST ACROSS THE AREA THIS EVENING WITH NUMEROUS SHOWERS AND
THUNDERSTORMS. SOME OF THE STORMS COULD BECOME SEVERE WITH
DAMAGING WINDS AND ISOLATED TORNADOES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD REMAIN ACTIVE THROUGH
EARLY TO MID EVENING.
GMZ330-335-350-355-370-375-282115-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
315 PM CST SUN DEC 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A COLD FRONT WILL CROSS THE MARINE AREA THIS EVENING WITH
SCATTERED THUNDERSTORMS AND STRONG WINDS. ALL MARINE INTERESTS
SHOULD KEEP UP WITH THE LATEST FORECASTS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
TXZ176-195>199-210>214-226-227-235>238-282115-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-JACKSON-MADISON-MATAGORDA-MONTGOMERY-
WALLER-WASHINGTON-WHARTON-
315 PM CST SUN DEC 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
STRONG COLD FRONT WILL USHER IN A FEW STRONG TO SEVERE
THUNDERSTORMS INTO THE EARLY EVENING. ISOLATED DAMAGING WINDS AND
PERHAPS A BRIEF TORNADO WILL BE PRIMARY THREATS UNTIL FRONT MOVES
THROUGH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR
ACTIVATION.
In the hours before
Special weather statement, Dec 27, 3:34 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
334 PM CST SUN DEC 27 2015
TXZ163-164-272215-
TRINITY TX-HOUSTON TX-
334 PM CST SUN DEC 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TRINITY AND
NORTHEASTERN HOUSTON COUNTIES UNTIL 415 PM CST...
AT 333 PM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS FROM
JUST NORTH OF LAKE LIVINGSTON TO 10 MILES WEST OF WECHES...MOVING
NORTH AT 55 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KENNARD...PENNINGTON AND WECHES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LEAGUE CITY.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR SOUTHEASTERN
TEXAS.
LAT...LON 3158 9526 3157 9520 3158 9517 3156 9514
3154 9514 3152 9510 3150 9509 3149 9511
3147 9510 3146 9507 3147 9506 3146 9506
3097 9519 3097 9539 3158 9535 3159 9527
TIME...MOT...LOC 2133Z 186DEG 46KT 3116 9526
40Local storm report, Dec 27, 4:11 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
411 PM CST SUN DEC 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM FLASH FLOOD 5 ESE WIXON VALLEY 30.74N 96.25W
12/27/2015 BRAZOS TX 911 CALL CENTER
WATER COVERING ROADWAY AT THE INTERSECTION OF FM-1179
AND SHIRLEY ROAD.
&&
EVENT NUMBER HGX1500562
40Local storm report, Dec 27, 4:13 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
413 PM CST SUN DEC 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM FLASH FLOOD 5 ENE COLLEGE STATION 30.63N 96.24W
12/27/2015 BRAZOS TX 911 CALL CENTER
WATER COVERING THE ROADWAY AT HIGHWAY 30 AND BIRD POND
ROAD.
&&
EVENT NUMBER HGX1500563
40Local storm report, Dec 27, 4:53 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
453 PM CST SUN DEC 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM FLASH FLOOD 5 WSW BRYAN 30.64N 96.45W
12/27/2015 BRAZOS TX 911 CALL CENTER
ROAD CLOSED BECAUSE OF HIGH WATER AT THE SILVER HILL
ROAD BRIDGE.
&&
EVENT NUMBER HGX1500564
40Local storm report, Dec 27, 4:54 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
454 PM CST SUN DEC 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM FLASH FLOOD 7 NE COLLEGE STATION 30.67N 96.23W
12/27/2015 BRAZOS TX 911 CALL CENTER
ROAD CLOSED DUE TO HIGH WATER AT LAKEFRONT DRIVE AND
FOREST DRIVE.
&&
EVENT NUMBER HGX1500565
40Local storm report, Dec 27, 4:55 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
455 PM CST SUN DEC 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM FLASH FLOOD 9 SE COLLEGE STATION 30.51N 96.20W
12/27/2015 BRAZOS TX 911 CALL CENTER
ROAD CLOSED DUE TO HIGH WATER ON PEACH CREEK ROAD AT
HIGHWAY 6.
&&
EVENT NUMBER HGX1500566
40Coastal Flood, Galveston
- When
- December 27, 5:00 PM CST to 8:00 PM CST
- Where
- Galveston forecast zone
- Reported by
- Department of Highways
- Coordinates
- 29.298, -94.811 (the zone’s center; the record gives no point)
Coastal flooding inundated portions of Highway 87 near the Highway 24 intersection on the eastern beaches of the Bolivar Peninsula.
- Coastal Flood
- Flooding of coastal land by the sea, from storm surge, onshore wind or high tides.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Storm in Oklahoma, December 27 to 28, 20154 deaths · $38 million · 26 events
- Tornadoes and Flash Flooding in Texas, December 27 to 28, 20151 injured · $490,000 · EF2 · 32 events
- Tornadoes and Flash Flooding in Louisiana, December 27 to 28, 2015$275,000 · EF1 · 21 events
- Tornado and Damaging Winds in Mississippi, December 27 to 28, 2015$188,000 · EF1 · 24 events
- Tornadoes and Flash Flooding in Arkansas, December 27 to 28, 2015$145,000 · EF1 · 11 events
- Flooding and Heavy Rain in Missouri, December 27 to 31, 2015$227,000 · 15 events
- Flash Flood in Arkansas, December 27, 2015$50,000 · 1 event
- Flash Flood and Flooding in Illinois, December 27 to 31, 2015$20,000 · 12 events
- Winter Storm in Missouri, December 27 to 28, 201520 events
- Flooding and Heavy Rain in Indiana, December 27 to 31, 2015$2,000 · 10 events
- Flash Flooding and Flood in Kentucky, December 27 to 29, 20159 events
- Flash Flooding and Flooding in Indiana, December 27, 20158 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 612649.